MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS FETAL SPIRAL ELECTRODE

PHILIPS MEDICAL SYSTEMS FETAL SPIRAL ELECTRODE
Model Number 989803137631
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional manufacture narrative: philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Phone extension provided -(b)(6).
 
Event or Problem Description
The customer reported that the scalp clip of the fetal electrode detached when the electrode was removed from the baby's scalp during a c-section.An x-ray was performed on the baby and the mother; however, the metal clip was not found/recovered.The device was in use on patient at time of event, there was no adverse event reported.
 
Additional Manufacturer Narrative
Philips received a complaint on the fetal spiral electrode indicating that the tip was missing after being used.There is no evidence of any harm or injury to the baby or the mother in this case.Visual inspection could not be concluded as the device was not returned to philips.Based on the information available, the cause of the reported problem is known.Philips had initiated a global recall on (b)(6) 2022 (recall # z-0908-2023).Philips had asked all customers worldwide to stop this device.Clinical assessment was performed by a pms clinical expert based on the information currently available in the complaint record.It was reported the scalp clip of the fetal electrode detached when the electrode was removed from the baby's scalp during a c-section.X-rays were performed on both the mother and baby to locate the clip; however, the clip was not found.There was no harm to either patient due to the detached clip.

Brand Name
FETAL SPIRAL ELECTRODE
Common Device Name
FETAL SPIRAL ELECTRODE
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
hisham alzayat
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key18336147
Report Number1218950-2023-00939
Device Sequence Number8424559
Product Code HGP
UDI-Device Identifier20884838007431
UDI-Public20884838007431
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K030691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989803137631
Device Catalogue Number989803137631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date12/15/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0908-2023
Patient Sequence Number1
Patient SexUnknown